Accession Number:

ADA256053

Title:

Digital Vasculitis Associated With Interferon Therapy

Descriptive Note:

Journal article

Corporate Author:

WALTER REED ARMY INST OF RESEARCH WASHINGTON DC

Report Date:

1992-06-01

Pagination or Media Count:

4.0

Abstract:

Several drugs have been shown to cause necrotizing vasculitis. When occlusion of the digital arteries of the hands occurs, the cause is usually small vessel disease rather than thromboembolic events. We report a patient who developed digital vasculitis after treatment with interferons. We add this form of toxicity to those known to be caused by interferons and emphasize such toxicity may be seen in patients who are receiving long-term interferon therapy. This complication is considered clinically important because long-term interferon therapy is used in the treatment of chronic hepatitis B infection, inflammatory and viral dermatoses, rheumatoid arthritis and with increasing frequency in hematologic malignancies such as CML, myeloma and non-Hodgkins lymphoma. Interferon, vasculitis, chronic myelogenous leukemia.

Subject Categories:

  • Anatomy and Physiology
  • Toxicology
  • Pharmacology

Distribution Statement:

APPROVED FOR PUBLIC RELEASE